MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012452-15
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that when removing the protective sheath from the nc trek balloon dilatation catheter (bdc) during preparation, there was resistance.Additionally, the support shaft [stylet/mandrel] was stuck inside the balloon so the device was not used and there was no patient involvement.A new, same size nc trek bdc was used to complete the procedure.There was no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional inspections were performed on the returned device.The reported difficulty removing the protective sheath was confirmed; however, the reported difficulty removing the mandrel/stylet could not be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints from this lot.The investigation was unable to determine a conclusive cause for the reported difficulties.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12041789
Report Number2024168-2021-05263
Device Sequence Number4215321
Product Code LOX
UDI-Device Identifier08717648152030
UDI-Public08717648152030
Combination Product (Y/N)N
Initial Reporter CountryLE
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number1012452-15
Device Catalogue Number1012452-15
Device Lot Number01030G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2021
Initial Date Received by Manufacturer 05/31/2021
Supplement Date Received by Manufacturer08/25/2021
Initial Report FDA Received Date06/22/2021
Supplement Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1